Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Atripla, sleep disturbance, and switching
Nov 19, 2010

Dr,

Thank you for your answers dated Nov 10. I have been a walking zombie for the last few months because of lack of sleep. It seems like its time for another change of medication. Out of these three combinations what are the pros and cons?

1. Raltegravir + Truvada 2. Darunavir/r + Truvada 3. Nevirapine + Truvada

I have slightly elevated liver enzyme and also L33I and L33F mutations. My adherence so far has been 100%. I know the first two are considered first line treatment in the US. Does it mean that they are less toxic and/or have fewer side effects?

Response from Dr. Henry

I would generally recommend option # 2 on a trial basis to see how your brain side effects evolve. That option has highest barrier to resistance and is generally well tolerated. Nevirapine (# 3) would be my 2nd choice but there is a low risk for serious skin problems during first months so careful observation recommended. KH



Previous
Echinacea and elderberry tea with Atripla?
Next
does this effect my neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement